MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT B-HCG CARTRIDGE

ABBOTT POINT OF CARE I-STAT B-HCG CARTRIDGE
Catalog Number 05P58-25
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code Non-malignant Neoplasm (4842)
Date of Event 12/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling was evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On 02-jan-2024, abbott point of care (apoc) was contacted by a customer regarding i-stat b-hcg cartridges that yielded a positive result on a 43 year old female patient with malignant neoplasm.There was no additional patient information at the time of this report.Return product is not available for investigation.Method date collected tested result (units) sample i-stat (b)(6) 23 8:47 am 8:47 am 77.5 iu/l venous #1 vitros (b)(6) 23 8:55 am 9:29 am <2 miu/ml venous #2 i-stat positive cut-off values: b-hcg = 5.0 iu/l negative 5.0 < ss-hcg < 25.0 iu/l indeterminate b-hcg = 25.0 iu/l positive there are no injuries associated with this event.At this time there is no reason to suspect a malfunction exists.The reporting decision was based on limited information available that suggests the product was not performing within the variability of the assay.The investigation is underway.
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4).The investigation was completed on 25-mar-2024.A review of the device history records confirmed the cartridge lots met finished goods release criteria.Cartridge testing met the acceptance criteria outlined in appendix 1 of q04.01.003 rev.Am (product complaint level 2 and level 3 investigation procedure).No deficiency has been identified for total b-hcg cartridge lots f23281a and f23311.

Brand Name
I-STAT B-HCG CARTRIDGE
Common Device Name
B-HCG CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
Manufacturer (Section G)
ABBOTT POINT OF CARE CANADA LTD.
185 corkstown road
K2H 8 V4
CA   K2H 8V4
Manufacturer Contact
linda maczuszenko
185 corkstown road
princeton, NJ K2H 8-V4
CA   K2H 8V4
6136123525
MDR Report Key18482973
Report Number2245578-2024-00007
Device Sequence Number2844941
Product Code DHA
UDI-Device Identifier10054749001009
UDI-Public10054749001009
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K133002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2024
Device Catalogue Number05P58-25
Device Lot NumberF23281A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/02/2024
Supplement Date Received by Manufacturer03/25/2024
Initial Report FDA Received Date01/10/2024
Supplement Report FDA Received Date03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age43 YR
Patient SexFemale